Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Had cryotherphy done. Genital warts reoccurred on penis shaft. Tested negative for HIV. Safe remedy?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 393 Questions
Hello Doctor, I have genital warts on my penis shaft, I had done cryotherphy (liquid nitrogen) about 6 months ago but it reappeared again in same please and more around the treated area, i had stopped having sex with anyone for past 5 months, had done twice HIV test negative, but this really worries me a lot, i have a family and am growing in business, whenever I see this warts I get so worried and feeling like dying, the worst is now I just seen very tiny spots at the top of the penis....Is there anyway I can get rid of these genital warts and stop further spread, please help me....
Posted Mon, 15 Apr 2013 in Infections
Answered by Dr. Tanusree Biswas 43 minutes later

Thanks for sharing your queries with us.

Genital warts are a common problem in both males and females. They are caused by HPV which is sexually transmitted. Once transmitted, they proliferate and cause a growth in the genital area, which we call warts.

There are several methods of treatment and you have undergone an appropriate and efficacious method of wart removal. So, do not worry.

The commonest cause of anxiety in a person once he has a genital wart is the recurrence which you are having now. And let me assure you, recurrence might occur with anyone having warts, whether it is a genital wart or any other part of body.

BY the time a wart is visible on skin and he/ she has gone in for a removal, it is already inoculated to the area around and it is quite possible that the growths show up on a different spot due to this.

You should go in for a removal of the new lesions soon. The earlier you remove them, lesser is the chances of a future recurrence.

The rate if recurrence is different for different people and it is not possible to determine with certainty if there will be new growths or not. But when the treatment is done early, it stops occurring over a period of time.

You can upload your pictures here or send them to


with subject as “Attention: Dr Tanushree Biswas”

I will be happy to assist you further after seeing them.

Do not hesitate to ask any questions you have.

Wishing you good health
Above answer was peer-reviewed by
Follow-up: Had cryotherphy done. Genital warts reoccurred on penis shaft. Tested negative for HIV. Safe remedy? 45 hours later
Hello Doctor,

As advised, am sending the pictures of my genital warts for your review.

Looking forward for your reply in soon.

Best Regards
Answered by Dr. Tanusree Biswas 4 hours later

Thanks for following up.

I have gone through the uploaded pictures and I think you are suffering from a recurrence of the warts.

The several treatment options are:
Medications that help in treatment of warts are:
1) Imiquimod: This cream appears to boost your immune system's ability to fight genital warts.
2) Podophyllin: Podophyllin is a botanical resin that destroys genital wart. This is applied by a doctor.
3) Trichloroacetic acid (TCA): This chemical burns off genital warts. TCA must always be applied by a doctor.

Surgical methods are:
1) Freezing with liquid nitrogen (cryotherapy): This is what you have taken. You may need repeated cryotherapy treatments.
2) Electrocautery. This procedure uses an electrical current to burn off warts.

Surgical methods are preferred to medical by many doctors as they are quick, safe and can be adequately controlled by the physician.

I would advise you to visit your dermatologist soon and get the treatment done again. Any delay in the treatment causes an increased chance of future recurrence.

Hence, do not worry .This is a common problem, although irritating because of the recurrence.

Hope this is helpful to you.

Best Wishes,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor